• Ongoing rash

    Asked by kayjay72 on Tuesday, July 9, 2013

    Ongoing rash

    A couple weeks into her chemo-radiation therapy, my mom developed an irritating rash on her arms, legs, neck, and face. The oncologist blamed it on the radiation and the radiologist blamed it on the chemo. Mom's tried cortaid, an antifungal cream and a steroid cream, to no avail. She completed cancer treatment one month ago and the rash persists. Anyone else encounter this?

    4 Answers from the Community

    4 answers
    • Peroll's Avatar
      Peroll

      Rashes are a common side effect of treatments and most are known and can be controlled with the proper meds. Ask for a referral to a dermatologist that works with cancer patients. They should be able to get you something to control the rash. Good Luck

      almost 7 years ago
    • Dawn1964's Avatar
      Dawn1964

      Hi Kayjay72, I had the same kind of rash before and after my diagnoses. So what causes it, I don't know. I was pretty much told the same things you were. My primary Dr., not my oncologist gave me a prescription for Triamcinolone Acetonide cream and it helps some. I did however find a lotion called CeraVe. It also comes in a tub, a cream version which is thicker. I use the cream and it has really made a huge improvement. I use it after every shower and put it on while my skin is still a little wet. I also apply it anytime my starts itching and burning. The cream has really worked very well for me. I hope this helps.
      Dawn

      almost 7 years ago
    • Dawn1964's Avatar
      Dawn1964

      Hi Kayjay72, I had the same kind of rash before and after my diagnoses. So what causes it, I don't know. I was pretty much told the same things you were. My primary Dr., not my oncologist gave me a prescription for Triamcinolone Acetonide cream and it helps some. I did however find a lotion called CeraVe. It also comes in a tub, a cream version which is thicker. I use the cream and it has really made a huge improvement. I use it after every shower and put it on while my skin is still a little wet. I also apply it anytime my skin starts itching and burning. The cream has really worked very well for me. I hope this helps.
      Dawn

      almost 7 years ago
    • kayjay72's Avatar
      kayjay72

      Thank you for your replies. I've passed the information along to my mom -- hopefully she'll be able to find some relief!

      almost 7 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more adenocarcinoma, lung cancer questions.  Also, don't forget to check out our Adenocarcinoma, Lung Cancer page.